Alert archive / North Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 14, NWS Grand Forks, ND

February 9, 201117 counties in North Dakota; 10 counties in Minnesota

NWS Grand Forks, ND issued this wind chill advisory at Feb 9, 2011, 3:26 PM CST for 17 counties in North Dakota; 10 counties in Minnesota. It took effect at Feb 9, 2011, 8:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:26 PM CST (21:26 UTC)
In effect from
Feb 9, 2011, 8:00 PM CST
Expired
Feb 10, 2011, 10:00 AM CST
In force
14 hr
Issued by
NWS Grand Forks, ND
All 27 counties

Clay County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 16 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WWUS43 KFGF 092126
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
326 PM CST WED FEB 9 2011

...HAZARDOUS WIND CHILLS THIS EVENING THROUGH THURSDAY MORNING...

.CLEAR SKIES WILL ALLOW TEMPERATURES TO QUICKLY DROP BELOW ZERO
AGAIN TONIGHT. COLD TEMPERATURES...COUPLED WITH 5 TO 10 MPH WINDS...WILL
RESULT IN WIND CHILLS ONCE AGAIN FALLING TO 25 BELOW TO 35 BELOW
ZERO. THE COLDEST WIND CHILL VALUES WILL BE THE ALONG AND NORTH
OF THE HIGHWAY 200 CORRIDOR. SOUTH OF THIS AREA...WIND CHILLS WILL
NOT REACH ADVISORY CRITERIA...BUT STILL BE QUITE COLD IN THE RANGE
OF 15 BELOW TO 25 BELOW ZERO.

NDZ006-007-014-015-024-026-028-054-101600-
/O.NEW.KFGF.WC.Y.0014.110210T0200Z-110210T1600Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS
326 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM CST THURSDAY. 

* WEST WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL VALUES OF 25
  BELOW ZERO TO 35 BELOW ZERO FROM AROUND 8 PM CDT THROUGH MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001-002-004-005-007-008-013>015-022-NDZ008-016-027-029-030-
101600-
/O.NEW.KFGF.WC.Y.0014.110210T0600Z-110210T1600Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE
326 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST THURSDAY. 

* WEST WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL VALUES OF 25
  BELOW ZERO TO 35 BELOW ZERO FROM AROUND MIDNIGHT THROUGH MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
PJS
3 follow-up statements
392 
WWUS43 KFGF 100306
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
906 PM CST WED FEB 9 2011

...HAZARDOUS WIND CHILLS THROUGH THURSDAY MORNING...

.CLEAR SKIES WILL ALLOW TEMPERATURES TO QUICKLY DROP BELOW ZERO
AGAIN TONIGHT. COLD TEMPERATURES...COUPLED WITH WINDS OF 5 TO 10 MPH
...WILL RESULT IN WIND CHILLS ONCE AGAIN FALLING TO 25 BELOW TO 35
BELOW ZERO OVER EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY. THE
ADVISORY HAS BEEN EXPANDED SOUTHWARD TO INCLUDE SOUTHEAST NORTH
DAKOTA AS WELL AS TEMPERATURES WILL FALL A BIT LOWER THAN EARLIER
EXPECTED. WINDS WILL BE NEAR CALM OVER MUCH OF NORTHWESTERN
MINNESOTA THUS WIND CHILLS WILL BE NEGLIGIBLE.

MNZ003-029-NDZ038-039-049-052-053-101600-
/O.EXA.KFGF.WC.Y.0014.000000T0000Z-110210T1600Z/
CLAY-WILKIN-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
906 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. 

* WEST WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL VALUES OF 25
  BELOW ZERO TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001-002-004-005-007-008-013>015-022-NDZ008-016-027-029-030-
101600-
/O.EXT.KFGF.WC.Y.0014.110210T0306Z-110210T1600Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE
906 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THURSDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST
THURSDAY. 

* WEST WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL VALUES OF 25
  BELOW ZERO TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

NDZ006-007-014-015-024-026-028-054-101600-
/O.CON.KFGF.WC.Y.0014.000000T0000Z-110210T1600Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS
906 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY.

* WEST WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL VALUES OF 25
  BELOW ZERO TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

DTR
191 
WWUS43 KFGF 100927
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
327 AM CST THU FEB 10 2011

...HAZARDOUS WIND CHILLS THIS MORNING...

.WIND CHILLS FROM 25 TO 35 BELOW ZERO ARE EXPECTED OVER EASTERN NORTH
DAKOTA AND THE RED RIVER VALLEY. WIND SPEEDS FROM 5 TO 10 MPH HAVE
COUPLED WITH TEMPERATURES WELL BELOW ZERO TO CREATE DANGEROUS WIND
CHILLS. TEMPERATURES WILL RISE LATER THIS MORNING AND CONDITIONS
WILL SLOWLY IMPROVE.

MNZ001>005-007-008-013>015-022-029-NDZ006>008-014>016-024-026>030-
038-039-049-052>054-101600-
/O.CON.KFGF.WC.Y.0014.000000T0000Z-110210T1600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WILKIN-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
BRECKENRIDGE...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON...ADAMS
327 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* WEST WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL VALUES OF 
  25 BELOW ZERO TO 35 BELOW ZERO THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

DK
217 
WWUS43 KFGF 101602
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1002 AM CST THU FEB 10 2011

...WIND CHILLS IMPROVING THIS MORNING...

.VERY COLD TEMPERATURES THIS MORNING WILL CONTINUE TO SLOWLY WARM
INTO THE SINGLE DIGITS ABOVE ZERO BY EARLY AFTERNOON. WHILE SOME
LOCATIONS MAY SEE WIND CHILLS HOVERING AROUND 25 BELOW FOR THE
NEXT HOUR OR SO...WITH LIGHT WINDS...SUNSHINE...AND WARMING
TEMPERATURES...WIND CHILLS ARE NO LONGER EXPECTED TO BE A HAZARD.

MNZ001>005-007-008-013>015-022-029-NDZ006>008-014>016-024-026>030-
038-039-049-052>054-101715-
/O.EXP.KFGF.WC.Y.0014.000000T0000Z-110210T1600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WILKIN-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
BRECKENRIDGE...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON...ADAMS
1002 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

* WINDS WILL CONTINUE TO BE LIGHT AND TEMPERATURES WILL SLOWLY
  WARM THROUGH THE LATE MORNING...ALLOWING WIND CHILLS TO RISE ABOVE
  25 BELOW.


$$

JR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 2:15 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 9, 2:15 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
215 PM CST WED FEB 9 2011

.SHORT TERM... /TONIGHT THROUGH SATURDAY/
NEAR TERM FORECAST CHALLENGE WILL BE WIND CHILL HEADLINES...AGAIN.
CURRENT METARS SHOWING DVL LAKE BASIN AREA REFUSING TO WARM UP
TODAY...WITH TEMPS NEAR AROUND 5 BELOW AND 10 TO 15 MPH WINDS.
LATER IN THE PERIOD...CHALLENGE BECOMES TIMING OF CLOUDS AND THE
POSSIBILITY OF MEASURABLE SNOWFALL THU NIGHT AND FRI. IN
GENERAL...THE GFS CONTINUES TO BE FASTER AND MOISTER THAN THE ECMWF OR
NAM...THUS LEANING TOWARD A SLOWER AND DRIER SOLUTION FOR THIS
FORECAST...ALTHOUGH PERIODS OF FLURRIES ARE NOT OUT OF THE
QUESTION.

TONIGHT...CLEAR SKIES WILL PREVAIL THROUGH THE REMAINDER OF THE
EVENING...SO A SHARP DROP OFF THIS EVENING WILL OCCUR. WITH TEMPS
IN THE DVL LAKE REGION REMAINING QUITE COLD TODAY...THEY SHOULD
QUICKLY DROP INTO WIND CHILL CRITERIA THIS EVENING. A LITTLE
TRICKIER ACROSS THE REMAINDER OF THE CWA...WHERE WINDS MAY DROP
OFF ENOUGH TO KEEP WIND CHILL CRITERIA FROM OCCURRING UNTIL LATE
EVENING. CURRENT THINKING IS TO PUT OUT WIND CHILL ADVISORY
EFFECTIVE 6 PM FOR DVL LAKE REGION AND 9 PM EVERYWHERE ELSE NORTH
AND ALONG THE HIGHWAY 200 CORRIDOR...MINUS FORESTED AREAS. WILL
AWAIT LATEST OBS TO MAKE A FINAL DECISION.

TOMORROW...COLUMN RH VALUES AND DRY CONDENSATION PRESSURE DEFICITS
CONTINUE TO INDICATE SLOWER PROGRESS OF CLOUDS INTO WESTERN CWA...WITH
CWA APPEARING MOSTLY CLOUD FREE THROUGH 18Z.

TOMORROW NIGHT AND FRIDAY...WAVE THEN DROPS DOWN THROUGH AREA TOMORROW
EVENING...WITH GFS BEING FASTEST ON TIMING. 285K ISENTROPIC
SURFACES SHOW VERY WEAK PRESSURE ADVECTION/ISENTROPIC LIFT AND...
LIKING THE DRIER SOLUTION...LEANING TOWARD FLURRIES TOMORROW NIGHT
AND FRIDAY VERSUS ANY MEASURABLE SNOWFALL...ALTHOUGH KEPT AND FINE
TUNED CURRENT AREAS OF SLIGHT CHANCE POPS (WEST THU NIGHT AND EAST
ON FRI). OVERALL VERY LITTLE CONFIDENCE OF ANY APPRECIABLE
SNOWFALL...BUT A TENTH OF AN INCH OR TWO IS POSSIBLE MAINLY IN
SOUTHEAST NORTH DAKOTA.

FRIDAY NIGHT AND SATURDAY...MODELS IN BETTER AGREEMENT NOW WITH
NORTHEASTERN ZONES BEING CLIPPED WITH SOME LIGHT SNOWFALL
ASSOCIATED WITH SFC TROF EXTENDING FROM SASK INTO SOUTHWESTERN
ONTARIO. WILL CONTINUE LOW POPS IN THIS AREA...AND ACTUALLY EXPANDED
AREA TO COVER MORE OF NORTHWEST MINNESOTA. EXPECT MINOR
ACCUMULATIONS AS LIFT IS WEAK...BUT WILL LIKELY NEED TO START RAISING
POPS AS MODELS CONTINUE TO BE IN BETTER AGREEMENT. FOCUS AREA
CONTINUES TO BE ROSEAU OF AND LAKE OF THE WOOD COUNTIES.

TEMPS WILL GRADUALLY CREEP UP AND BRING US OUT OF THE COLD ARCTIC
AIRMASS...WITH DAYTIME HIGHS IN THE 30S ON SATURDAY.

.LONG TERM... /SATURDAY NIGHT THROUGH WEDNESDAY/
FLOW WILL START TO TRANSITION FROM NORTHWESTERLY TO SOUTHWESTERLY
DURING THE EXTENDED PERIOD AS THE PATTERN SHIFTS AND A TROUGH BEGINS
TO DIG INTO THE PAC NW.  DETERMINISTIC MODELS AND ENSEMBLES ARE IN
AGREEMENT ON THE OVERALL PATTERN...BUT DIFFER IN THE DETAILS.  THE
GFS CONTINUES TO BE THE MOST PROGRESSIVE...AND BRINGS A WEAK
SHORTWAVE THROUGH SATURDAY NIGHT...WITH A SFC LOW AND FRONTAL
BOUNDARY CLIPPING OUR NORTHEASTERN CWA.  THE GEM AND ECMWF ARE
SLOWER AND KEEP THE FRONT FURTHER NORTH...AND ENSEMBLE PROBABILITIES
OF PRECIP ARE MINIMAL.  WILL KEEP POPS SILENT FOR NOW...BUT WILL
HAVE TO KEEP AN EYE ON THE TIME PERIOD.

SUNDAY INTO THE EARLY PART OF THE WORK WEEK...ZONAL FLOW TO WEAK
RIDGING WILL BECOME SOUTHWESTERLY FLOW ALOFT AS THE TROUGH DIGS INTO
THE WESTERN CONUS.  THE GFS CONTINUES TO BE THE MOST
PROGRESSIVE...WITH A LEE SFC TROUGH DEVELOPING OVER MT AS EARLY AS
MONDAY WHILE THE OTHER DETERMINISTIC MODELS ARE A BIT SLOWER.  EVEN
THE FASTER GFS KEEPS THE REALLY SIGNIFICANT SHORTWAVES WEST OF OUR
AREA THROUGH WEDNESDAY...SO WILL CONTINUE WITH A DRY DAY 5-7.
TEMPERATURES WILL CONTINUE TO BE ABOVE SEASONAL AVERAGES WITH THE
SOUTHWESTERLY FLOW ALOFT AND SOUTHERLY WINDS AT THE SFC.

&&

.AVIATION...
CLEAR SKIES ON ONLY SOME HIGH CLOUDS WILL CONTINUE THROUGHOUT THE
TAF PERIOD...KEEPING ALL CONDITIONS VFR.  WEST WINDS AT AROUND 10
KTS WILL DECREASE A BIT AND SHIFT TO THE SOUTHWEST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

SPEICHER/JR
Hazardous weather outlook, Feb 9, 6:25 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
625 AM CST WED FEB 9 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-101230-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
625 AM CST WED FEB 9 2011

...HAZARDOUS WIND CHILLS THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WIND CHILLS FROM 25 TO 35 BELOW CAN BE EXPECTED THIS
MORNING...GRADUALLY IMPROVING DURING THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED.

VOELKER

Nearby

Wind Chill Advisories in North Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.